MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OVAL RESURFACING PAT 35MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY

SMITH & NEPHEW, INC. GII OVAL RESURFACING PAT 35MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY
Catalog Number 71421035
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Injury (2348); Neck Stiffness (2434)
Date of Event 04/15/2014
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a manipulation under anesthesia and injection of periarticular pain cocktail was performed to a patient due to right knee stiffness, status post total knee arthroplasty revision.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A clinical evaluation was conducted and although it was reported that an mua was preformed no procedure documentation was provided for review.Based on the limited information provided and without the return of the device for evaluation the root cause of the reported instability cannot be determined however, during the revision it was found that the polyethylene was dissociated from the base plate, and this is likely a contributing factor to the instability.The patient impact beyond the revision itself cannot be concluded.Information around the patient¿s post operative rehabilitation prior to this mua was not provided.No further medical assessment is possible at this time based on the information provided.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re opened.Mimb review.Assess severity of complaint case to determine if additional actions or inputs are required for inclusion in the medical assessment.Determine if a medical assessment will be performed based on a review of the complaint details and further input from the medical director/designee.Reviewed during mimb.A medical investigation will be performed.Proceed based on information provided/available for the investigation; if no relevant clinical information is provided, recommend closure.Approved by (b)(6).A review of relevant clinical/medical information in the reported issue, inclusive of technique and patient information, to include, but not limited to: patient information, surgical procedure/post-operative care review, and device labeling (including technique guides, ifus, etc.).

Brand Name
GII OVAL RESURFACING PAT 35MM
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8156106
Report Number1020279-2018-02767
Device Sequence Number244087
Product Code JWH
UDI-Device Identifier03596010485076
UDI-Public03596010485076
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/15/2021
Device Catalogue Number71421035
Device Lot Number11LM10830
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer06/05/2019
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date06/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age52 YR